MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE
Model Number ENF-P4
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information for this event is not yet available.Device is not returned, as such a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as the information becomes available.
 
Event or Problem Description
As reported for this event, the customer reported that a leak test is not done on the device.There is no reported harm to any patient.
 
Additional Manufacturer Narrative
Additional information has been received from the customer.This supplemental report is being submitted to provide this information.The customer now has the leak tester.There have been no patient infections or positive scope cultures related to this issue.
 
Additional Manufacturer Narrative
Additional information has been received for this event.This supplemental report is being submitted to provide this information.The customer only use the distal end of the device.As such, the customer has only been soaking and cleaning the device from the boot down with no leak test and wiping the rest of the scope down as they do not touch it without gloves on.However, the customer has bought a leak tester now and an in-service performed to educate the customer.In-service consisted of reprocessing training including proper endoscope handling, repair prevention, pre-cleaning, leak testing, manual cleaning and high level disinfection according to the olympus reprocessing manual.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The following sections were updated: d5, d8, e2, e3, g3, g6, h2, h4, h6, and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the legal manufacturer's investigation, due to human error, the facility did not initially have a leak tester and was not performing leak testing.

Brand Name
RHINO-LARYNGO FIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11335033
Report Number8010047-2021-02697
Device Sequence Number16377577
Product Code EOB
UDI-Device Identifier04953170411069
UDI-Public04953170411069
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-P4
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/23/2021
03/19/2021
05/25/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/16/2021
04/13/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1